Unfortunately, you are doing with your Lexapro (Escitalopram), SSRI anti-depressant, exactly what you shouldn't be doing with it. I am making an assumption here that you didn't tell your doctor that you have adjusted your dose down to 5 mg. If your doctor told you to do that, I'd be looking for another physician.
It is one thing to be titrating your dose of an anti-depressant down, if you are planning on completely coming off the medication, but anti-depressants are not good medications to play the "up and down" game with.
The lowest therapeutic dose for Lexapro is considered 10 mg. Therefore, by adjusting your Escitalopram down to 5 mg, you are no longer in a therapeutic range. Doing this can actually cause your system to completely reject the Lexapro, and you can end-up getting no benefit from the medication, even at a therapeutic dosage.
Your doctor should always be in charge of any dose changes, on any medication that you are taking, and you should have a doctor that knows the facts behind anti-depressants. Psychiatrists are the best medical doctors for prescribing and regulating anti-depressants, as they are the experts in this area.
The very best to you, Snoopy!... Chuck